Alert archive / Illinois / Small Craft Advisories in 2022
Small Craft Advisory 21, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Feb 10, 2022, 3:03 AM CST. It took effect at Feb 10, 2022, 6:00 PM CST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2022, 3:03 AM CST (09:03 UTC)
- In effect from
- Feb 10, 2022, 6:00 PM CST
- Expired
- Feb 12, 2022, 9:00 PM CST
- In force
- 51 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
683 WHUS73 KLOT 100903 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 303 AM CST Thu Feb 10 2022 LMZ740>742-101800- /O.EXP.KLOT.SC.Y.0020.000000T0000Z-220210T0900Z/ /O.NEW.KLOT.GL.W.0003.220211T0400Z-220211T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 303 AM CST Thu Feb 10 2022 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Southwest gales to 35 kt and significant waves to 5 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The previous Small Craft Advisory has expired. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ743>745-101800- /O.NEW.KLOT.SC.Y.0021.220211T0000Z-220212T2100Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 303 AM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST SATURDAY... * WHAT...Southwest winds to 30 kt. A few gales to 35 kt possible after midnight tonight. Significant waves to 5 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 6 PM this evening to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Northwest winds to 30 kt on Friday night. Significant waves building to 10 ft, occasionally to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
12 follow-up statements
115 WHUS73 KLOT 101549 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 949 AM CST Thu Feb 10 2022 LMZ740>742-110000- /O.CON.KLOT.GL.W.0003.220211T0400Z-220211T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 949 AM CST Thu Feb 10 2022 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Southwest gales to 35 kt and significant waves to 5 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The previous Small Craft Advisory has expired. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ743>745-110000- /O.CON.KLOT.SC.Y.0021.220211T0000Z-220212T2100Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 949 AM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST SATURDAY... * WHAT...Southwest winds to 30 kt expected. A few gales to 35 kt possible after midnight tonight. Significant waves to 5 ft expected through Friday, then to 10 ft occasionally to 13 ft Friday night. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 6 PM this evening to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Northwest winds to 30 kt on Friday night. Significant waves building to 10 ft, occasionally to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
423 WHUS73 KLOT 102148 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 348 PM CST Thu Feb 10 2022 LMZ740>742-110600- /O.CON.KLOT.GL.W.0003.220211T0400Z-220211T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 348 PM CST Thu Feb 10 2022 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Southwest gales to 35 kt and significant waves to 6 ft occasionally to 8 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ743>745-110600- /O.CON.KLOT.SC.Y.0021.220211T0000Z-220212T2100Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 348 PM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Southwest winds to 30 kt expected tonight. A few gales to 35 kt possible after midnight tonight. Significant waves to 6 ft occasionally to 8 ft expected tonight, then to 11 ft occasionally to 14 ft Friday night into early Saturday. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is also expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
011 WHUS73 KLOT 110400 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1000 PM CST Thu Feb 10 2022 LMZ740>742-111200- /O.CON.KLOT.GL.W.0003.000000T0000Z-220211T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1000 PM CST Thu Feb 10 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Southwest gales to 35 kt and significant waves to 6 ft occasionally to 8 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 6 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ743>745-111200- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1000 PM CST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Southwest winds to 30 kt. A few gales to 35 kt possible. Significant waves to 6 ft occasionally to 8 ft expected tonight, then to 10 ft occasionally to 13 ft Friday night into early Saturday. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is also expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
956 WHUS73 KLOT 110942 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 342 AM CST Fri Feb 11 2022 LMZ740>742-111200- /O.CON.KLOT.GL.W.0003.000000T0000Z-220211T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 342 AM CST Fri Feb 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...gales to 35 kt. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ743>745-111745- /O.EXT.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 342 AM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST SATURDAY... * WHAT...up to 30 kt expected. Gale force gusts to 35 kt possible tonight. Significant waves up to 11 ft with occasional waves to 14 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
915 WHUS73 KLOT 111151 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 551 AM CST Fri Feb 11 2022 LMZ740>742-112000- /O.EXP.KLOT.GL.W.0003.000000T0000Z-220211T1200Z/ /O.EXB.KLOT.SC.Y.0021.220211T1600Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 551 AM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST SATURDAY... ...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * WHAT...Winds up to 30 kt, significant waves up to 8 ft expected, and occasional waves up to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 10 AM this morning to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-112000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 551 AM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WHAT...winds up to 30 kt expected. Gale force gusts to 35 kt possible tonight. Significant waves up to 11 ft with occasional waves to 14 ft expected. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
354 WHUS73 KLOT 111600 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1000 AM CST Fri Feb 11 2022 LMZ740>742-120000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1000 AM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...West winds up to 30 kt expected becoming northwest with a few gales possible this evening. Significant waves up to 8 ft expected, and occasional waves up to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-120000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1000 AM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WHAT...West winds up to 30 kt expected becoming northwest to 30 kt. Gale force gusts to 35 kt possible tonight. Significant waves up to 11 ft with occasional waves to 14 ft expected. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
514 WHUS73 KLOT 112105 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 305 PM CST Fri Feb 11 2022 LMZ743>745-120515- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 305 PM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WHAT...Northwest winds to 30 kt. Occasional gale force gusts to 35 kt tonight. Significant waves to 11 ft. Occasional waves to 14 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-120515- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 305 PM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds to 30 kt. Occasional gale force gusts to 35 kt this evening. Significant waves to 8 ft. Occasional waves to 10 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
612 WHUS73 KLOT 120346 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 946 PM CST Fri Feb 11 2022 LMZ743>745-121200- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 946 PM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WHAT...Northwest winds to 30 kt. Significant waves to 11 ft. Occasional waves to 14 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-121200- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 946 PM CST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds to 30 kt. Significant waves to 8 ft. Occasional waves to 10 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
946 WHUS73 KLOT 121000 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 400 AM CST Sat Feb 12 2022 LMZ743>745-121800- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 400 AM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds to 20 to 30 kt. Significant waves up to 10 ft. Occasional waves up to 13 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-121800- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 400 AM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds to 20 to 30 kt. Significant waves up to 8 ft. Occasional waves up to 10 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
929 WHUS73 KLOT 121518 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 918 AM CST Sat Feb 12 2022 LMZ743>745-122330- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 918 AM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt. Significant waves up to 9 ft. Occasional waves up to 11 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 9 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-122100- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 918 AM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds to to 25 kt. Significant waves up to 6 ft. Occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray is expected through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
489 WHUS73 KLOT 122050 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 250 PM CST Sat Feb 12 2022 LMZ740>742-122200- /O.EXP.KLOT.SC.Y.0021.000000T0000Z-220212T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 250 PM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds and waves have continued to diminish this afternoon. $$ LMZ743>745-130300- /O.CON.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 250 PM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Significant waves up to 6 ft, occasionally to 8 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Freezing spray will also occur through early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
093 WHUS73 KLOT 130258 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 858 PM CST Sat Feb 12 2022 LMZ743>745-130400- /O.EXP.KLOT.SC.Y.0021.000000T0000Z-220213T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 858 PM CST Sat Feb 12 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds and waves continue to subside this evening. Therefore, the small craft advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 2:27 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 10, 2:27 AM CST, 36 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 227 AM CST Thu Feb 10 2022 .SHORT TERM... Issued at 314 PM CST Wed Feb 9 2022 Through Thursday... A mild afternoon is underway across northeastern Illinois and northwestern Indiana with temperatures in the upper 30s to around 40 degrees. These temperatures have come courtesy of strong west- southwesterly flow across the area that will be turning northwesterly behind a surface frontal boundary that will push across the area this evening. Temperatures will gradually drop behind the front with overnight lows dipping back into the mid- 20s. As the aforementioned frontal boundary pushes through, the steep low-level lapse rates ahead of the boundary in conjunction with an upper-level vorticity maximum will support the development of scattered snow showers through late this evening. Some of the snow showers could produce locally reduced visibilities under the stronger showers with little to no accumulation expected. A few scattered flurries could persist through the night and into the day on Thursday on the heels of the departing moisture. Otherwise, skies will remain mostly cloudy through the day on Thursday with afternoon high temperatures topping out in the upper 20s and lower 30s. Yack && .LONG TERM... Issued at 227 AM CST Thu Feb 10 2022 Friday night through Wednesday... A deep longwave trough will build into the Great Lakes region behind the approaching system tonight and Friday. Strong CAA will be ongoing across the CWA Friday evening. Lingering low-level moisture and a trailing secondary vort max will yield scattered snow showers with minor accumulations on blustery northwest winds through at least the evening. LES parameters are favorable for scattered showers to produce an inch or two of fluffy accumulations into Porter County and parts of northern Lake IN Friday night into Saturday, especially with much of the convective cloud depth within the DGZ. Meanwhile, flurries may persist into Saturday inland but increasingly dry air advecting into the area favors a dry forecast at this time. Beyond Saturday, multiple quick-moving waves will round the deeper tough Sunday into Monday. Timing these waves at this point in this type of regime is nearly impossible, but with a substantial lack of moisture (Pwats <0.2") through the column, only a couple bouts of generally non-accumulating snow showers are expected during this time. A substantial warming trend is expected next week as a pronounced ridge quickly builds into the central CONUS by Tuesday. Longer range guidance is in decent agreement on the potential for a significant storm to cross the central CONUS during the middle of the week. The parent wave still need to contend with a Rex block north of Hawaii, dig into southern California, and eject NE into the central Great Plains. So there is still plenty of time for major forecast shifts. Needless to say, high ensemble probs of well above normal temps and anomalously high precip in the central CONUS bears close watching for an increasing flood threat late next week, especially on area rivers. Kluber && .AVIATION... For the 06Z TAFs... Aviation Forecast Concerns: * Scattered flurries/light snow showers and patchy MVFR ceilings overnight/early Thursday morning. * Strong, gusty southwest winds developing Thursday night. Gusts near 30 kt, and LLWS with winds around 2 kft 50-55 kts. * Period of snow late evening/overnight, eventually mixing/changing to rain and diminishing pre-dawn Friday. MVFR/patchy IFR conditions possible. Cold front continues to push east across the terminals late this evening. Blustery west-northwest winds (20-25 kt), flurries and scattered light snow showers are expected to persist into early Thursday morning in cold low level advection behind the front. Patchy MVFR ceilings at times into Thursday morning before low clouds scatter out midday. Winds diminish and back southwest Thursday afternoon as weak surface high pressure ridge slides by to the south of the forecast area. Stronger disturbance and sub-1000 mb low pressure move into the upper Midwest and northern Great Lakes region Thursday night. Forecast area will be in strong southwest warm advection flow south of the low track, with gusty surface winds (approaching 30 kt) and LLWS conditions likely as winds around 2000 ft AGL increase to 50-55 kts. Strong ascent, forced by approaching warm front and the nose of an approaching upper jet streak, is expected to produce a band of snow from late evening into the pre-dawn hours, which may produce a period of IFR conditions and some accumulations across the terminals. Strong warming aloft is expected to produce a mix/change to rain prior to 12Z, limiting the duration of snowfall to a few hours (roughly 05-08Z for ORD and MDW). Ratzer && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Small Craft Advisory...IL nearshore waters until 3 AM Thursday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Feb 9, 3:19 PM CST, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 319 PM CST Wed Feb 9 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-102130- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 319 PM CST Wed Feb 9 2022 /419 PM EST Wed Feb 9 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Snow Accumulation Risk. DISCUSSION... Scattered gusty snow showers may lead to brief but sharp visibility reductions along with patchy coatings of snow on elevated or untreated surfaces through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Limited Non Thunderstorm Wind Risk. Friday... Limited Non Thunderstorm Wind Risk. Limited Snow Accumulation Risk, mainly in the predawn hours. Saturday... Limited Excessive Cold Risk. Tuesday... Limited Non Thunderstorm Wind Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-102130- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 319 PM CST Wed Feb 9 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Gale force winds and or very hazardous waves are likely. Friday and Saturday... Hazardous conditions for small craft are likely. Limited Freezing Spray Risk. Tuesday... Hazardous conditions for small craft are likely. Borchardt Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:03 AM CST | Gale Warning | LOT | 27 hr |
Nearby
Small Craft Advisories in Illinois, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.